Ask an expert
Question

03 Mar 2010

MIRENA CONTRA INDICATION
I have the Mirena now for the second time and this time it is 2 years. I always get very saur breasths when i start my perioud and for some stupid reason i went and pressed my nipples on both my boobs and a blueish see through colour gel came out. I went to the GP and he advised that it is a contra indication of the Mirena. My sister has exactly the same symptoms. What must i do about it. The first thought that came to my mind is that i have cancer and i am 37 years old. I am having panic atacks because of this now. Please give me some advise.
Thank you
Answer 293 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The progesterone from thw Mirena can be absorbed and cause breast tenderness. I would suggest that you have a prolactin level and if this is normal and you have no breast lumps, it should ot be anything to worry about.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.